Alert archive / California / Frost Advisories in 2008
Frost Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 30, 2008, 2:56 PM PDT. It took effect at May 1, 2008, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 2:56 PM PDT (21:56 UTC)
- In effect from
- May 1, 2008, 1:00 AM PDT
- Expired
- May 1, 2008, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 302156 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PDT WED APR 30 2008 CAZ003-004-011200- /O.NEW.KEKA.FZ.W.0004.080501T0800Z-080501T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 256 PM PDT WED APR 30 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. CLEARING SKIES AND DIMINISHING WINDS WILL SET THE STAGE FOR AN UNSEASONABLY COLD NIGHT ACROSS TRINITY COUNTY...AS WELL AS INTERIOR PORTIONS OF DEL NORTE AND HUMBOLDT COUNTIES. LATE NIGHT TEMPERATURES WILL DROP TO FREEZING OR SEVERAL DEGREES BELOW FOR MANY VALLEY LOCATIONS. THE COLDEST LOCATIONS WILL BE FOUND AWAY FROM TOWNS IN LOW SPOTS...WHERE TEMPERATURES MAY BRIEFLY DIP INTO THE MIDDLE AND UPPER 20S. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ076-011200- /O.NEW.KEKA.FR.Y.0005.080501T0800Z-080501T1500Z/ MENDOCINO INTERIOR- 256 PM PDT WED APR 30 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. A DRY AIRMASS COMBINED WITH DIMINISHING WINDS WILL RESULT IN AN UNSEASONABLY COLD NIGHT ACROSS MENDOCINO COUNTY. LATE NIGHT TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S FOR MOST VALLEY LOCATIONS...WITH THE COLDEST SPOTS LIKELY TO PLUMMET INTO THE UPPER 20S. SIGNIFICANT FROST MAY DAMAGE EMERGING OR SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO ENSURE THAT VEGETATION SUSCEPTIBLE TO THE COLD EITHER BE PROTECTED OR MOVED INSIDE IF POSSIBLE. $$ MAB
2 follow-up statements
000 WWUS76 KEKA 011159 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 459 AM PDT THU MAY 1 2008 CAZ003-004-011500- /O.CON.KEKA.FZ.W.0004.000000T0000Z-080501T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 459 AM PDT THU MAY 1 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT ALLOWED TEMPERATURES ACROSS TRINITY COUNTY AND INTERIOR PORTIONS OF DEL NORTE AND HUMBOLDT COUNTIES TO DROP INTO THE LOW TO MID 30S. EARLY MORNING TEMPERATURES WILL DROP A COUPLE MORE DEGREES BEFORE SUNRISE. THE COLDEST LOCATIONS WILL BE FOUND AWAY FROM TOWNS IN LOW SPOTS...WHERE TEMPERATURES MAY BRIEFLY DIP INTO THE MIDDLE AND UPPER 20S. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ076-011500- /O.CON.KEKA.FR.Y.0005.000000T0000Z-080501T1500Z/ MENDOCINO INTERIOR- 459 AM PDT THU MAY 1 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT ALLOWED TEMPERATURES ACROSS INTERIOR PORTIONS OF MENDOCINO COUNTY TO DROP INTO THE MID TO UPPER 30S. TEMPERATURES WILL DROP A COUPLE MORE DEGREES BEFORE SUNRISE WITH THE COLDEST LOCATIONS FOUND AWAY FROM TOWNS IN LOW SPOTS...WHERE TEMPERATURES MAY BRIEFLY DIP INTO THE LOW 30S. SIGNIFICANT FROST MAY DAMAGE EMERGING OR SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO ENSURE THAT VEGETATION SUSCEPTIBLE TO THE COLD EITHER BE PROTECTED OR MOVED INSIDE IF POSSIBLE. $$
000 WWUS76 KEKA 011503 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 803 AM PDT THU MAY 1 2008 CAZ003-004-011615- /O.EXP.KEKA.FZ.W.0004.000000T0000Z-080501T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 803 AM PDT THU MAY 1 2008 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S THROUGH THE REMAINDER OF THE MORNING HOURS. $$ CAZ076-011615- /O.EXP.KEKA.FR.Y.0005.000000T0000Z-080501T1500Z/ MENDOCINO INTERIOR- 803 AM PDT THU MAY 1 2008 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S AND LOWER 40S THROUGH THE REMAINDER OF THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 30, 2:55 PM PDT, 1 minute earlier.
Area forecast discussion, Apr 30, 2:55 PM PDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 255 PM PDT WED APR 30 2008 .SYNOPSIS...UNSEASONABLY COLD TEMPERATURES CAN BE EXPECTED OVERNIGHT BUT READINGS WILL REBOUND NICELY ON THURSDAY WITH AN ABUNDANCE OF SUNSHINE. A WEAK FRONT MAY BRING LIGHT RAIN TO AREAS NORTH OF CAPE MENDOCINO FRIDAY...BUT WARMER AND DRIER CONDITIONS CAN BE EXPECTED FOR THE WEEKEND. && .DISCUSSION...SHOWERS OFFSHORE CONTINUE TO DIMINISH AS WARMER AIR ALOFT GRADUALLY FILTERS INTO THE REGION. THIS WILL NOT PREVENT UNUSUALLY COLD READINGS OVERNIGHT TONIGHT ONCE WINDS DROP OFF AND THE BOUNDARY LAYER DECOUPLES...WITH A FEW PASSING HIGH CLOUDS UNLIKELY TO MODERATE READINGS MUCH. THUS A FREEZE WARNING WAS HOISTED FOR THE NORTHERN INTERIOR ZONES WITH A FROST ADVISORY FOR INTERIOR MENDOCINO COUNTY. THE COLDEST PROTECTED VALLEYS WILL SEE READINGS BOTTOM OUT AS LOW AS THE MIDDLE 20S...WITH LOWER 30S FAIRLY COMMON. TEMPERATURES WILL RECOVER SHARPLY TOMORROW AS TRANSITORY UPPER RIDGING BUILDS OVER THE STATE. THIS FEATURE WILL GET NUDGED EAST BY A WEAK FRONT THURSDAY NIGHT AND FRIDAY...WITH THE POTENTIAL FOR SOME VERY LIGHT PRECIP ON FRIDAY MAINLY NORTH OF CAPE MENDOCINO AND WEST OF TRINITY COUNTY. HIGH PRESSURE WILL ONCE AGAIN EXPAND OFFSHORE WITH A WARMING TREND THROUGH THE WEEKEND. IN FACT...THE WARMEST INLAND VALLEYS WILL LIKELY SEE AFTERNOON READINGS CLIMB INTO THE LOWER 80S SUNDAY AND PERHAPS MONDAY. BEYOND THIS POINT...WE CONTINUE TO MAINTAIN A DRY AND SLIGHTLY WARMER THAN NORMAL BIAS ALTHOUGH HIGH PRESSURE WILL BE SUPPRESSED FARTHER TO THE SOUTH AND WEST SO A GRADUAL DECLINE IN TEMPERATURES AND...PROBABLY...SUNSHINE LOOKS APPROPRIATE. BURGER && .AVIATION...HIGH PRESSURE BUILDING INTO THE PAC NW AND WARMING ALOFT WILL BRING MOSTLY VFR CONDITIONS TO THE REGION TONIGHT. A WEAK WARM FRONT WILL BEGIN TO APPROACH THE FAR NW CORNER OF THE STATE ON THURSDAY...BUT VFR CONDS WILL MOST LIKELY CONTINUE TO PREVAIL. DJB && .MARINE...NW SWELL WILL CONTINUE TO DIMINISH THROUGH THIS EVENING...AND SHOULD FALL BELOW ADVISORY LEVEL AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SW THIS EVENING AND WILL COMBINE WITH A LOW DEVELOPING AROUND THE 4 CORNERS REGION TO TIGHTEN PRESSURE GRADIENT S OF THE CAPE TONIGHT. THE PRES GRADIENT RELAXES ON FRIDAY AS A FRONT APPROACHES. GFS CONTINUES TO INDICATE N WINDS RAMPING UP THIS WEEKEND AFTER AN UPPER LEVEL TROUGH PASSES TO THE EAST. GFS CONTINUES TO BE THE MOST AGGRESSIVE...WHEN COMPARED TO THE ECMWF AND CANADIAN. THUS WILL TREND GFS BASED WINDS DOWNWARD BY ABOUT 5 KTS THIS WEEKEND. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FOR CAZ003-CAZ004. FROST ADVISORY FOR CAZ076. SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT TO 60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:56 PM PDT | Freeze Warning | EKA | 17 hr |
Nearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.